Jump to content

Recommended Posts

Hi, I was on cymbalta for 7 years and previous to that I was taking Effexor for 3 years. It was very hard to withdrawal from Effexor (at 21 years old), it 6 took months of rest and klonipin to stop panic attack, brain zaps, irritability, anxiety, agoraphobia, anger, abnormal sensation in my body, dizziness, nausea.. the list goes on. I don’t remember the exact dose I was on because it was so long ago but my new psychiatrist at the time mentioned it was too high for someone with my body weight and severity of depression. The doctor said I needed to establish my routine and force myself to follow through with getting through work each day while I withdrew. Needless to say, I got passed the withdrawal but by far that was the worst I ever felt in my life. 

 

 

I was 29 when I came off of cymbalta( 90mg), it only took 2 months to withdrawal. I had severe mood swings and excessive hunger... I did not have any sensation issues or brain zaps. I was taking a prenatal vitamin because my husband and I were planning to have another baby (one baby came out being twins btw) I think that what made it easier to withdrawal from cymbalta was the vitamins I was on. I still remember 2 days after being off cymbalta, I was having really bad temper problems! I also suffered from memory issues and slight paranoia but it was fairly quick to get rid of those symptoms. 

 

I don’t think I mentioned this already but I suffer from major depressive disorder, fibromyalgia, and really terrible panic and anxiety disorder. I was able to successfully withdrawal from the cymbalta and Effexor with routine, vitamins, plenty of rest, and a lot of encouragement from family. 

 

I am now 35 and have been on Prozac for about 5 years. About 3 weeks ago, my psychiatrist took me off of the Prozac (60mg) cold turkey and put me on Wellbutrin. I have to say, I was feeling really good until about a week ago when I started experiencing the brain zaps, dizziness, sleepiness, frequent body pain, headaches, and vertigo. Today I started having irritability issues and feel like I am going to snap at anyone who talks to me in any sort of way that I feel is aggressive, almost like someone else is taking over!! I really hope that I am successful getting off of prozac because I almost feel like I could go off the deep end when I start to feel the irritability coming on. Personally, I think cold turkey is the wrong move for me coming off Prozac. 

Link to comment
  • Administrator

Welcome, Lolly.

 

You have withdrawal syndrome from coming off Prozac. You can have this even if you are taking another antidepressant.

 

Doctors like to think Prozac has no withdrawal syndrome, but this is not true. Your psychiatrist did a dumb thing.

 

You can see if you can wait this out or, if the Prozac withdrawal syndrome is getting worse, it might be a good idea to reinstate a little bit, even 3mg, and see if it helps, and drop the Wellbutrin.

 

Wellbutrin can cause irritability, anxiety, and sleeplessness.

 

What do you want to do?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

I ended up taking 5mg of Prozac and the irritability and brain zaps disappeared. My psychiatrist swore to me there would be no symptoms of withdrawal. Maybe for someone who took it short term and a lower dose.. but not someone who was on 60mg for 5 years. I took the Prozac on Saturday evening and I am okay so far but as we know, the half life of Prozac is very long and as I found out, it was 2 weeks and suddenly I felt the withdrawal. I know for a fact that it was that because I have felt this before. I would hate to stop the Wellbutrin because I am not depressed.. it’s only situational now, not around the clock like it was. I was feeling so bad for a while that I felt like.. what was the point of existence when the world around me was dark. I know there is no miracle cure.. but for me it’s a miracle to not feel like all I want to do is sleep all day and feel empty. 

Link to comment
  • Moderator

Welcome Lollypops,

What a great user name!

Please put your withdrawal history in a signature

Just follow the instructions in the above link.  You can create a signature using a phone device, but can't view from.  Best to use a PC, if available.  We can view the signatures, under each members posts and it is very helpful.

 

Here at Surviving Antidepressants, it is recommended that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.
 
How are you doing so far on the 5 mg of Prozac that you reinstated?  It sounds like some of the initial symptoms of WD abated.  That's great.
 
 
More about WD(withdrawal) here and symptoms we often see:
 
 
When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made.  The CNS likes stability. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur. And sleep is really important during withdrawal. 
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system.

 

Omega-3 fatty acids (fish oil)

 
This is your introduction/journal page where you have now introduced yourself to the community, you can ask questions here regarding your tapering, give updates, and just keep a record of your journey.  As well as communicate with us all.
 
On 6/7/2019 at 9:30 PM, Altostrata said:

Wellbutrin can cause irritability, anxiety, and sleeplessness.

 

What do you want to do?

 
Love, Peace, Healing, and Growth,
manymoretodays(mmt)

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016.  And.....I quit smoking 11/2021.  Can you say Hallelujah?(took me long enough)💜

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider. manymoretodays

 

Link to comment
  • Administrator
17 hours ago, Lollypops said:

I ended up taking 5mg of Prozac and the irritability and brain zaps disappeared. My psychiatrist swore to me there would be no symptoms of withdrawal. Maybe for someone who took it short term and a lower dose.. but not someone who was on 60mg for 5 years. I took the Prozac on Saturday evening and I am okay so far but as we know, the half life of Prozac is very long and as I found out, it was 2 weeks and suddenly I felt the withdrawal. I know for a fact that it was that because I have felt this before. I would hate to stop the Wellbutrin because I am not depressed.. it’s only situational now, not around the clock like it was. I was feeling so bad for a while that I felt like.. what was the point of existence when the world around me was dark. I know there is no miracle cure.. but for me it’s a miracle to not feel like all I want to do is sleep all day and feel empty. 

 

You felt like that because you had withdrawal syndrome from going off Prozac, Lollypops. It's not likely the Wellbutrin is doing anything for you now. Fewer drugs are better for you.

 

It may take a while for your nervous system to settle down from the shock of withdrawal. If I were you, I'd stay on 5mg Prozac for a good while, maybe months, before considering reducing again. Even if your psychiatrist tells you 5mg is not enough, if I were you and felt okay-ish, I would not increase the dosage.

 

Please let us know how you're doing.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus
19 hours ago, Lollypops said:

I took the Prozac on Saturday evening and I am okay so far but as we know, the half life of Prozac is very long

 

Even though Prozac has a long half life it should be taken daily.

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me -thank you.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy